Alert archive / Kansas / High Wind Watches in 2026
High Wind Watch 2, NWS Dodge City, KS
NWS Dodge City, KS issued this high wind watch at Feb 14, 2026, 11:09 PM CST for 17 counties in Kansas. It took effect at Feb 17, 2026, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 14, 2026, 11:09 PM CST (05:09 UTC)
- In effect from
- Feb 17, 2026, 12:00 PM CST
- Expired
- Feb 16, 2026, 12:07 PM CST
- In force
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 72 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
956 WWUS73 KDDC 150509 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1109 PM CST Sat Feb 14 2026 KSZ043-063-076-086-151600- /O.NEW.KDDC.HW.A.0002.260217T1800Z-260218T0000Z/ /O.CON.KDDC.FG.Y.0002.000000T0000Z-260215T1600Z/ Scott-Finney-Haskell-Seward- Including the cities of Scott State Lake, Sublette, Scott City, Liberal, Garden City, and Satanta 1109 PM CST Sat Feb 14 2026 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY... ...HIGH WIND WATCH IN EFFECT TUESDAY AFTERNOON... * WHAT...For the Dense Fog Advisory, visibility one to two miles in dense fog. For the High Wind Watch, southwest winds 30 to 45 mph with gusts up to 60 mph possible. * WHERE...Finney, Haskell, Seward, and Scott Counties. * WHEN...For the Dense Fog Advisory, until 10 AM CST Sunday. For the High Wind Watch, Tuesday afternoon. * IMPACTS...Low visibility could make driving conditions hazardous this morning. On Tuesday, travel will be difficult over open areas, especially around grain elevators and other tall structures. Sporadic power outages will also be possible. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility to below one mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ KSZ030-031-044>046-064-065-077-078-087-151600- /O.CON.KDDC.FG.Y.0002.000000T0000Z-260215T1600Z/ Trego-Ellis-Lane-Ness-Rush-Hodgeman-Pawnee-Gray-Ford-Meade- Including the cities of Larned, Plains City, Fowler, Dighton, Hays, Pfeifer, La Crosse, Wakeeney, Cimarron, Dodge City, Meade, Hanston, Jetmore, Montezuma, and Ness City 1109 PM CST Sat Feb 14 2026 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY... * WHAT...Visibility one quarter to one half mile in dense fog. * WHERE...Ellis, Rush, Pawnee, Ford, Gray, Hodgeman, Meade, Lane, Ness, and Trego Counties. * WHEN...Until 10 AM CST Sunday. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ KSZ061-062-074-075-084-085-151600- /O.NEW.KDDC.HW.A.0002.260217T1800Z-260218T0000Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- Including the cities of Hugoton, Elkhart, Johnson City, Deerfield, Ulysses, Lakin, and Syracuse 1009 PM MST Sat Feb 14 2026 /1109 PM CST Sat Feb 14 2026/ ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph possible. * WHERE...Grant, Hamilton, Kearny, Morton, Stanton, and Stevens Counties. * WHEN...From Tuesday morning through Tuesday afternoon. * IMPACTS...Travel will be difficult over open areas, especially around grain elevators and other tall structures. Sporadic power outages will also be possible. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility to below one mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ UMSCHEID
7 follow-up statements
098 WWUS73 KDDC 151544 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 944 AM CST Sun Feb 15 2026 KSZ043-160345- /O.EXP.KDDC.FG.Y.0002.000000T0000Z-260215T1600Z/ /O.CON.KDDC.HW.A.0002.260217T1800Z-260218T0000Z/ Scott- Including the cities of Scott City and Scott State Lake 944 AM CST Sun Feb 15 2026 ...HIGH WIND WATCH REMAINS IN EFFECT TUESDAY AFTERNOON... ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... * WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph possible. * WHERE...Scott County. * WHEN...Tuesday afternoon. * IMPACTS...On Tuesday, travel will be difficult over open areas, especially around grain elevators and other tall structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ KSZ030-044-151645- /O.EXP.KDDC.FG.Y.0002.000000T0000Z-260215T1600Z/ Trego-Lane- Including the cities of Wakeeney and Dighton 944 AM CST Sun Feb 15 2026 ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... $$ KSZ063-076-086-160345- /O.EXT.KDDC.FG.Y.0002.000000T0000Z-260215T1700Z/ /O.CON.KDDC.HW.A.0002.260217T1800Z-260218T0000Z/ Finney-Haskell-Seward- Including the cities of Liberal, Garden City, Sublette, and Satanta 944 AM CST Sun Feb 15 2026 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT TUESDAY AFTERNOON... * WHAT...For the Dense Fog Advisory, visibility down to one-quarter mile in dense fog. For the High Wind Watch, southwest winds 30 to 45 mph with gusts up to 60 mph possible. * WHERE...Finney, Haskell, and Seward Counties. * WHEN...For the Dense Fog Advisory, until 11 AM CST this morning. For the High Wind Watch, Tuesday afternoon. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ KSZ031-045-046-064-065-077-078-087-151700- /O.EXT.KDDC.FG.Y.0002.000000T0000Z-260215T1700Z/ Ellis-Ness-Rush-Hodgeman-Pawnee-Gray-Ford-Meade- Including the cities of Plains City, Montezuma, Jetmore, Dodge City, La Crosse, Hanston, Cimarron, Hays, Pfeifer, Larned, Ness City, Fowler, and Meade 944 AM CST Sun Feb 15 2026 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS MORNING... * WHAT...Visibility less than one-quarter mile in dense fog. * WHERE...Ellis, Rush, Pawnee, Ford, Gray, Hodgeman, Meade, and Ness Counties. * WHEN...Until 11 AM CST this morning. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ KSZ061-062-074-075-084-085-160345- /O.CON.KDDC.HW.A.0002.260217T1800Z-260218T0000Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- Including the cities of Syracuse, Elkhart, Hugoton, Johnson City, Ulysses, Lakin, and Deerfield 844 AM MST Sun Feb 15 2026 /944 AM CST Sun Feb 15 2026/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Grant, Hamilton, Kearny, Morton, Stanton, and Stevens Counties. * WHEN...From Tuesday morning through Tuesday afternoon. * IMPACTS...On Tuesday, travel will be difficult over open areas, especially around grain elevators and other tall structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ JJOHNSON
023 WWUS73 KDDC 151640 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1040 AM CST Sun Feb 15 2026 KSZ063-076-160445- /O.EXP.KDDC.FG.Y.0002.000000T0000Z-260215T1700Z/ /O.CON.KDDC.HW.A.0002.260217T1800Z-260218T0000Z/ Finney-Haskell- Including the cities of Garden City, Sublette, and Satanta 1040 AM CST Sun Feb 15 2026 ...HIGH WIND WATCH REMAINS IN EFFECT TUESDAY AFTERNOON... ...DENSE FOG ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING... * WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph possible. * WHERE...Finney and Haskell Counties. * WHEN...Tuesday afternoon. * IMPACTS...On Tuesday, travel will be difficult over open areas, especially around grain elevators and other tall structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ KSZ086-160445- /O.EXT.KDDC.FG.Y.0002.000000T0000Z-260215T1800Z/ /O.CON.KDDC.HW.A.0002.260217T1800Z-260218T0000Z/ Seward- Including the cities of Liberal 1040 AM CST Sun Feb 15 2026 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... ...HIGH WIND WATCH REMAINS IN EFFECT TUESDAY AFTERNOON... * WHAT...For the Dense Fog Advisory, visibility down to one-quarter mile in dense fog. For the High Wind Watch, southwest winds 30 to 45 mph with gusts up to 60 mph possible. * WHERE...Seward County. * WHEN...For the Dense Fog Advisory, until noon CST today. For the High Wind Watch, Tuesday afternoon. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ KSZ031-045-046-064-065-077-078-087-151800- /O.EXT.KDDC.FG.Y.0002.000000T0000Z-260215T1800Z/ Ellis-Ness-Rush-Hodgeman-Pawnee-Gray-Ford-Meade- Including the cities of Plains City, Montezuma, Jetmore, Dodge City, La Crosse, Hanston, Cimarron, Hays, Pfeifer, Larned, Ness City, Fowler, and Meade 1040 AM CST Sun Feb 15 2026 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WHAT...Visibility down to one-quarter mile in dense fog. * WHERE...Ellis, Rush, Pawnee, Ford, Gray, Hodgeman, Meade, and Ness Counties. * WHEN...Until noon CST today. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ KSZ043-061-062-074-075-084-085-160445- /O.CON.KDDC.HW.A.0002.260217T1800Z-260218T0000Z/ Scott-Hamilton-Kearny-Stanton-Grant-Morton-Stevens- Including the cities of Syracuse, Elkhart, Hugoton, Scott State Lake, Johnson City, Ulysses, Scott City, Lakin, and Deerfield 1040 AM CST Sun Feb 15 2026 /940 AM MST Sun Feb 15 2026/ ...HIGH WIND WATCH REMAINS IN EFFECT TUESDAY AFTERNOON... * WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph possible. * WHERE...Grant, Hamilton, Kearny, Morton, Stanton, Stevens, and Scott Counties. * WHEN...Tuesday afternoon. * IMPACTS...On Tuesday, travel will be difficult over open areas, especially around grain elevators and other tall structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ JJOHNSON
848 WWUS73 KDDC 151735 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1135 AM CST Sun Feb 15 2026 KSZ086-160545- /O.EXP.KDDC.FG.Y.0002.000000T0000Z-260215T1800Z/ /O.CON.KDDC.HW.A.0002.260217T1800Z-260218T0000Z/ Seward- Including the cities of Liberal 1135 AM CST Sun Feb 15 2026 ...HIGH WIND WATCH REMAINS IN EFFECT TUESDAY AFTERNOON... ...DENSE FOG ADVISORY WILL EXPIRE AT NOON CST TODAY... * WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph possible. * WHERE...Seward County. * WHEN...Tuesday afternoon. * IMPACTS...On Tuesday, travel will be difficult over open areas, especially around grain elevators and other tall structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ KSZ031-045-046-064-065-077-078-087-151845- /O.EXP.KDDC.FG.Y.0002.000000T0000Z-260215T1800Z/ Ellis-Ness-Rush-Hodgeman-Pawnee-Gray-Ford-Meade- Including the cities of Plains City, Montezuma, Jetmore, Dodge City, La Crosse, Hanston, Cimarron, Hays, Pfeifer, Larned, Ness City, Fowler, and Meade 1135 AM CST Sun Feb 15 2026 ...DENSE FOG ADVISORY WILL EXPIRE AT NOON CST TODAY... $$ KSZ043-061>063-074>076-084-085-160545- /O.CON.KDDC.HW.A.0002.260217T1800Z-260218T0000Z/ Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens- Including the cities of Syracuse, Elkhart, Hugoton, Scott State Lake, Johnson City, Ulysses, Satanta, Garden City, Scott City, Lakin, Sublette, and Deerfield 1135 AM CST Sun Feb 15 2026 /1035 AM MST Sun Feb 15 2026/ ...HIGH WIND WATCH REMAINS IN EFFECT TUESDAY AFTERNOON... * WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph possible. * WHERE...Finney, Grant, Hamilton, Haskell, Kearny, Morton, Stanton, Stevens, and Scott Counties. * WHEN...Tuesday afternoon. * IMPACTS...On Tuesday, travel will be difficult over open areas, especially around grain elevators and other tall structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ JJOHNSON
975 WWUS73 KDDC 151822 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1222 PM CST Sun Feb 15 2026 KSZ043-061>063-074>076-084>086-160630- /O.CON.KDDC.HW.A.0002.260217T1800Z-260218T0000Z/ Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens- Seward- Including the cities of Syracuse, Elkhart, Hugoton, Scott State Lake, Johnson City, Ulysses, Satanta, Garden City, Scott City, Lakin, Sublette, Deerfield, and Liberal 1222 PM CST Sun Feb 15 2026 /1122 AM MST Sun Feb 15 2026/ ...HIGH WIND WATCH REMAINS IN EFFECT TUESDAY AFTERNOON... * WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph possible. * WHERE...Finney, Grant, Hamilton, Haskell, Kearny, Morton, Seward, Stanton, Stevens, and Scott Counties. * WHEN...Tuesday afternoon. * IMPACTS...Travel will be difficult over open areas, especially around grain elevators and other tall structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ JJOHNSON
369 WWUS73 KDDC 160316 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 916 PM CST Sun Feb 15 2026 KSZ044-045-064-077-078-087-088-161515- /O.EXA.KDDC.HW.A.0002.260217T1800Z-260218T0000Z/ Lane-Ness-Hodgeman-Gray-Ford-Meade-Clark- Including the cities of Montezuma, Hanston, Minneola, Dighton, Jetmore, Cimarron, Meade, Plains City, Ashland, Fowler, Ness City, and Dodge City 916 PM CST Sun Feb 15 2026 ...HIGH WIND WATCH IN EFFECT TUESDAY AFTERNOON... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Clark, Ford, Gray, Hodgeman, Meade, Lane, and Ness Counties. * WHEN...Tuesday afternoon. * IMPACTS...Travel will be difficult over open areas, especially around grain elevators and other tall structures. Sporadic power outages will also be possible. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility to below a mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ KSZ043-061>063-074>076-084>086-161515- /O.CON.KDDC.HW.A.0002.260217T1800Z-260218T0000Z/ Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens- Seward- Including the cities of Scott City, Scott State Lake, Ulysses, Syracuse, Liberal, Satanta, Hugoton, Lakin, Garden City, Deerfield, Sublette, Elkhart, and Johnson City 916 PM CST Sun Feb 15 2026 /816 PM MST Sun Feb 15 2026/ ...HIGH WIND WATCH REMAINS IN EFFECT TUESDAY AFTERNOON... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Finney, Grant, Hamilton, Haskell, Kearny, Morton, Seward, Stanton, Stevens, and Scott Counties. * WHEN...Tuesday afternoon. * IMPACTS...Travel will be difficult over open areas, especially around grain elevators and other tall structures. Sporadic power outages will also be possible. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility to below a mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$
257 WWUS73 KDDC 160827 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 227 AM CST Mon Feb 16 2026 KSZ043>045-061>064-074>078-084>088-170000- /O.CON.KDDC.HW.A.0002.260217T1800Z-260218T0000Z/ Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant- Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark- Including the cities of Ulysses, Scott State Lake, Meade, Dodge City, Jetmore, Lakin, Montezuma, Sublette, Ashland, Dighton, Deerfield, Hanston, Satanta, Scott City, Hugoton, Elkhart, Ness City, Johnson City, Syracuse, Fowler, Cimarron, Liberal, Plains City, Garden City, and Minneola 227 AM CST Mon Feb 16 2026 /127 AM MST Mon Feb 16 2026/ ...HIGH WIND WATCH REMAINS IN EFFECT TUESDAY AFTERNOON... * WHAT...Southwest to west winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Portions of southwest and west central Kansas. * WHEN...Tuesday afternoon. * IMPACTS...Intense winds will create difficult travel, with areas of blowing dust reducing visibility. Minor tree/structural damage and limited power outages are possible. * ADDITIONAL DETAILS...Wildfire danger will be at critical levels, with any ignition spreading rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ TURNER
323 WWUS73 KDDC 161807 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1207 PM CST Mon Feb 16 2026 KSZ043>045-061>064-074>078-084>088-171200- /O.UPG.KDDC.HW.A.0002.260217T1800Z-260218T0000Z/ /O.NEW.KDDC.HW.W.0002.260217T1800Z-260218T0000Z/ Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant- Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark- Including the cities of Syracuse, Elkhart, Ulysses, Dighton, Scott State Lake, Garden City, Johnson City, Fowler, Lakin, Cimarron, Ness City, Meade, Plains City, Scott City, Dodge City, Hugoton, Minneola, Sublette, Deerfield, Ashland, Liberal, Satanta, Hanston, Jetmore, and Montezuma 1207 PM CST Mon Feb 16 2026 /1107 AM MST Mon Feb 16 2026/ ...HIGH WIND WARNING IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Portions of southwest and west central Kansas. * WHEN...From noon CST /11 AM MST/ to 6 PM CST /5 PM MST/ Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ SPRINGER
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Feb 14, 10:35 PM CST, 34 minutes earlier. Its key messages:
- Dense Fog Advisory has been issued for Highway 83 east to 283 corridor, up to I-70 until 10 AM CST.
- Multiple days of Near-Critical to Critical Fire Weather conditionsbecoming increasingly likely from Monday through Thursday. Tuesday continues to be of greatest concern given the magnitude of winds.
- Higher confidence (around 50%) in High Winds across at least the western third of the NWS DDC forecast area (generally Highway 83 west to the Colorado line). High Wind is defined as any wind gust 58 mph or greater or 40 mph sustained winds for an hour or more.
Area forecast discussion, Feb 14, 10:35 PM CST, 34 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1035 PM CST Sat Feb 14 2026 .KEY MESSAGES... - Dense Fog Advisory has been issued for Highway 83 east to 283 corridor, up to I-70 until 10 AM CST. - Multiple days of Near-Critical to Critical Fire Weather conditionsbecoming increasingly likely from Monday through Thursday. Tuesday continues to be of greatest concern given the magnitude of winds. - Higher confidence (around 50%) in High Winds across at least the western third of the NWS DDC forecast area (generally Highway 83 west to the Colorado line). High Wind is defined as any wind gust 58 mph or greater or 40 mph sustained winds for an hour or more. && .DISCUSSION... Issued at 1000 PM CST Sat Feb 14 2026 In the near term late tonight through early Sunday morning, the greatest concern will be development of fog and how widespread any dense fog will be. The HRRR has been pretty consistent run-to-run since late this afternoon in portraying an axis of dense fog in the wake of our latest storm system. As of 0245Z, Nighttime Microphysics RGB was indicating a thinning out of low stratus cloud, and this combined with weakening north winds will allow more ideal radiational cooling to occur. Since temperatures were already at the dewpoint in most locations, fog is most likely to develop over a fairly large area. We have already indicated this in the Wx grids, but we will need to watch for possible issuance of a Dense Fog Advisory. Any dense fog in the morning hours Sunday should dissipate by 15Z (9AM CST) with sun returning to help warm things right back up into the lower to even mid 60s by mid-late afternoon (Elkhart could top out at 70). As the MSLP gradient increases late in the day, south-southwest winds will redevelop, strongest near the Colorado line at 15 to 25 mph. A major pattern shift toward broad cyclonically-curved, significant Pacific polar jet stream out West will commence by early Tuesday, and the nose of the initial extended jet (160-170 knots at 250mb in its core) will push out across the Rockies and into the central High Plains during the day Tuesday. This will induce a deep, broad surface low to our north and a robust pressure gradient across western Kansas. This tight pressure gradient will extend into the mid troposphere, so very strong winds will exist through a significant depth of the troposphere. There is increasing confidence in High Winds (defined at peak wind gusts 58+ mph or 40 mph sustained winds) across a large portion of western Kansas, especially west of Highway 283. As of the time of this AFD issuance, we continue to have discussions with neighboring WFOs regarding a High Wind Watch issuance and if so, for how much of western Kansas. The downslope warming is likely to result in highs well into the mid to upper 70s Tuesday afternoon with a few 80-degree highs also possible. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1035 PM CST Sat Feb 14 2026 Widespread stratus and/or fog will reduce flight categories to IFR or LIFR, at least at times, at all airports, through about 15z Sun. Dense radiation fog is most likely at DDC, where visibility had already fallen to 1/4 sm at 0430z Sun. Amendments are expected overnight into early Sunday as stratus and fog trends are monitored. After 15z Sun, a rapid return to VFR/SKC is expected, with fog/stratus burning off rapidly. After 18z Sun, south winds will increase at all airports, gusting 24-27 kts. && .FIRE WEATHER... Issued at 1000 PM CST Sat Feb 14 2026 A multi-day fire weather risk is forecast through the upcoming week, and Tuesday appears to be the most critical day of the week. Following is the daily fire weather risk magnitude/threat area potential... Monday: Mainly far southwest Kansas as the initial leeside low pressure develops. Strong southwest winds will take a while to develop, but the far 4-6 counties are at greatest risk near-critical to potentially critical fire weather conditions for a few hours late in the afternoon. Tuesday: Widespread critical with even some high-end critical conditions likely. A Fire Weather Watch will be issued to focus on the threat this day. Peak wind gusts 50 to 60 mph will be possible across far west central and southwest Kansas, which will combine with minimum relative humidity down to around 15%. Wednesday: The pressure gradient will relax briefly late Tuesday Night into early Wednesday, however a second leeside low will develop during the day day, putting southwest and west central Kansas counties, at risk for another afternoon of critical conditions on fairly strong southwest winds gusting 30 to 40 mph (especially along/west of Highway 83). Thursday: A fairly strong cold front will finally push through, but since the air mass will not be all that cold, relative humidity in the afternoon will still fall down to 20-25% across a large area, down to 15% near the Oklahoma line on northwest winds as strong as 20-30 mph with higher gusts. && .DDC WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 10 AM CST Sunday for KSZ030-031- 043>046-063>065-076>078-086-087. && DISCUSSION...Umscheid AVIATION...Turner FIRE WEATHER...Umscheid
Hazardous weather outlook, Feb 14, 3:49 AM CST, 19 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 349 AM CST Sat Feb 14 2026 KSZ030-031-043>046-061>066-074>081-084>090-151000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 349 AM CST Sat Feb 14 2026 /249 AM MST Sat Feb 14 2026/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Very strong southwesterly winds along with dangerous fire weather conditions are likely on Tuesday. Wind gusts exceeding 60 mph are possible, with minimum relative humidity in the 10-15% favoring areas west of US-283. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Springer
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 9:18 PM CST | Dense Fog Advisory | DDC | Ellis, Finney, Ford, Gray, Haskell, Hodgeman and 8 more | 15 hr |
| Feb 14, 11:15 PM CST | Fire Weather Watch | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 22 hr |
Nearby
High Wind Watches in Kansas, 2026Every high wind watch in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.